MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC QUICK COUPLING FOR K-WIRES F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC QUICK COUPLING FOR K-WIRES F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.790
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: k-wire device.The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the coupling was worn.It was noted that the tool side coupling was worn out.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to wear from normal use over time.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported from switzerland that the quick coupling device was not working anymore and was producing ¿swarf¿ (metal chips or shavings) from the k-wire.It was not reported if the event occurred during a surgical procedure.It was not reported if there was a delay to a planned procedure.It was not reported if there was a spare device available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
QUICK COUPLING FOR K-WIRES F/BPL
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8822057
Report Number8030965-2019-66515
Device Sequence Number19542856
Product Code GEY
UDI-Device Identifier07611819137257
UDI-Public7611819137257
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1